Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 164, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 27, 2021, 2:36 AM PDT. It took effect at Jul 27, 2021, 6:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2021, 2:36 AM PDT (09:36 UTC)
- In effect from
- Jul 27, 2021, 6:00 PM PDT
- Expired
- Jul 28, 2021, 3:01 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
363 WHUS76 KSEW 270936 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 236 AM PDT Tue Jul 27 2021 PZZ132-271745- /O.CAN.KSEW.SC.Y.0161.000000T0000Z-210727T1200Z/ /O.NEW.KSEW.SC.Y.0164.210728T0100Z-210728T1300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 236 AM PDT Tue Jul 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-271745- /O.CAN.KSEW.SC.Y.0163.000000T0000Z-210727T1200Z/ /O.NEW.KSEW.SC.Y.0164.210728T0100Z-210728T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- 236 AM PDT Tue Jul 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
379 WHUS76 KSEW 271556 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 856 AM PDT Tue Jul 27 2021 PZZ131-132-280000- /O.CON.KSEW.SC.Y.0164.210728T0100Z-210728T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 856 AM PDT Tue Jul 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
399 WHUS76 KSEW 272159 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 259 PM PDT Tue Jul 27 2021 PZZ131-132-280600- /O.CON.KSEW.SC.Y.0164.210728T0100Z-210728T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 259 PM PDT Tue Jul 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
988 WHUS76 KSEW 280727 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1227 AM PDT Wed Jul 28 2021 PZZ131-132-281300- /O.CON.KSEW.SC.Y.0164.000000T0000Z-210728T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1227 AM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
758 WHUS76 KSEW 281001 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 301 AM PDT Wed Jul 28 2021 PZZ131-132-281815- /O.CAN.KSEW.SC.Y.0164.000000T0000Z-210728T1300Z/ /O.NEW.KSEW.SC.Y.0165.210729T0100Z-210729T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 301 AM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 9:02 PM PDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 26, 9:02 PM PDT, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
902 PM PDT Mon Jul 26 2021
.SYNOPSIS...
Continued dry weather with a warming trend is expected the next
several days. A mid level ridge of high pressure will continue to
build north into the area through the week, sending temperatures
to above normal levels for the next several days. Skies will
remain mainly clear in the daylight hours with some clouds
appearing overnight.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
Southwesterly flow aloft continues across the area around the
western periphery of the pronounced upper level ridge of high
pressure. This will contribute to some marine stratus overnight in
favored areas. Of additional note is a thin layer of elevated
smoke/haze appears to have drifted across the area but is not
coming from the southwest. It was fairly evident on the last
several visible satellite frames before sunlight disappeared. The
HRRR smoke model this evening hints at some very thin coverage
throughout the next few days as well but the more significant
smoke will remain east and southeast of the area and fortunately
the deep southwesterly flow will keep deeper smoke layers out of
the area through the next few days. Temperatures will steadily
warm through the latter portion of the week as mid level heights
climb with the southwestern ridge building into the area. Temps
will climb quickly above normal Tuesday and then well above normal
by Wednesday and Thursday. Plenty of mid to upper 80s are expected
with low 90s in the warmer spots. LJ
.LONG TERM /FRIDAY THROUGH MONDAY/...
The upper level ridge continues to be the controlling feature
through the weekend. Ensemble guidance continues to highlight a
consistent westward shift of the ridge axis, with some variability
in terms of the amplitude through Saturday. Expect warm
temperatures to continue to trend warmer Friday and Saturday,
solidly into the mid to upper 80s across the interior with some
areas south of Tacoma, and perhaps some locations along the
Cascade foothills east of I-405 reaching into the lower 90s. Low
temperatures will dip into the upper 50s providing some overnight
relief, however some locations through the metro area eastward
into the Cascades could remain in the low 60s overnight which
would be less of a relief. More enhanced onshore flow, and perhaps
slightly cooler temperatures will return by the start of next
week with a strengthening low off the coast of B.C. by late Sunday
or Monday. The warm and dry pattern looks to continue through the
7 day forecast.
&&
.AVIATION...
Generally quiet weather with mainly clear skies to start the
period. Coastal stratus will roll in overnight with onshore flow
and so MVFR/IFR cigs will occur at coastal terminals with just a
brief period of clouds farther inland. This should dissipate all
locales by the 18-20Z timeframe with clear conditions thereafter.
Westerly winds at 5-10 knots will persist.
KSEA...
Light northerly winds at less than 10 knots gradually becoming
westerly overnight and persisting into Tuesday. Mainly clear skies
will give way to some lower clouds 12-15Z Tuesday but not
expecting reduced cigs at this time. Clear skies prevail after
17-19Z.
LJ/Butwin
&&
.MARINE...
Onshore flow will prevail the next few days with nightly pushes of
stronger winds down the Strait of Juan de Fuca. Expecting at least
Small Craft Advisory conditions each evening with some brief
gales. LJ/Butwin
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Tuesday for East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from midnight tonight to 5 AM PDT Tuesday
for Central U.S. Waters Strait Of Juan De Fuca.
Gale Warning until midnight PDT tonight for Central U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:34 PM PDT | Gale Warning | SEW | 5 hr | |
| Jul 26, 6:34 PM PDT | Small Craft Advisory | SEW | 8 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.